MAUDE Adverse Event Report: ARTHREX INC. TENODESIS SCREW, BIOCOMPOSITE; SCREW, FIXATION, BONE

ARTHREX INC. TENODESIS SCREW, BIOCOMPOSITE; SCREW, FIXATION, BONE
Catalog Number AR-1555BC
Health Effect - Clinical Code Cyst(s) (1800)
Date of Event 11/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of three submissions from the same complaint.The others are (b)(4) -line 216567-00494 and (b)(4)-line 217577-00505.Device history record review revealed nothing relevant to this event.The device was requested for evaluation but part remained in the patient and cannot be returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Another manufacturer's device(s) was also implanted.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient developed a cyst following the implantation of a bio-absorbable screw ar-1390b 9 mm x 23 mm, 3 years before.Implantation of the screw on (b)(6) 2014, removal on (b)(6) 2017.Histopathological sampling performed.Follow-up investigation: the surgeon also used 2 fastfix.The surgery was an acl reconstruction.Implanted devices: ar-1555bc lot.:1189552; ar-1370b lot: 1188967 and ar-1390b lot: 1189199.
 
Event or Problem Description
It was reported that the patient developed a cyst following the implantation of a bio-absorbable screw ar-1390b 9 mm x 23 mm, 3 years before.Implantation of the screw on (b)(6) 2014, removal on (b)(6) 2017.Histopathological sampling performed.Follow-up investigation: the surgeon also used 2 fastfix.The surgery was an acl reconstruction.Implanted devices: ar-1555bc, lot #:1189552; ar-1370b, lot#: 1188967 and ar-1390b, lot #: 1189199.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of three submissions from the same complaint.This device was returned for evaluation so this is a follow-up submission.The others from the same event which were not returned are (b)(4).Device history record review revealed nothing relevant to this event.Complaint not confirmed.The screw was returned damaged.Complainant's event type is most likely an adverse reaction of the patient to the material(s) implanted.Product directions for use warns of possible foreign body and allergic-like reactions to the implant materials.Patient sensitivity to device materials must be considered prior to implantation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Another manufacturer's device(s) was also implanted.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.

Brand Name
TENODESIS SCREW, BIOCOMPOSITE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7147514
Report Number1220246-2017-00504
Device Sequence Number11040059
Product Code HWC
UDI-Device Identifier00888867018853
UDI-Public00888867018853
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2016
Device Catalogue NumberAR-1555BC
Device Lot Number1189552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;